Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 41, NWS Pueblo, CO

October 19, 202510 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 19, 2025, 2:04 PM MDT for 10 counties in Colorado. It took effect at Oct 20, 2025, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2025, 2:04 PM MDT (20:04 UTC)
In effect from
Oct 20, 2025, 11:00 AM MDT
Expired
Oct 20, 2025, 6:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS85 KPUB 192004
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
204 PM MDT Sun Oct 19 2025

COZ222-226>231-234-201215-
/O.UPG.KPUB.FW.A.0033.251020T1700Z-251021T0000Z/
/O.NEW.KPUB.FW.W.0041.251020T1700Z-251021T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-Kiowa County Including Eads-
204 PM MDT Sun Oct 19 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222,
226, 227, 228, 229, 230, 231, AND 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 222, 226, 227, 228, 229, 
  230, 231 and 234.

* WINDS...North 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
884 
WWUS85 KPUB 200907
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
307 AM MDT Mon Oct 20 2025

COZ232-235-236-210000-
/O.EXA.KPUB.FW.W.0041.251020T1700Z-251021T0000Z/
Otero County Including La Junta and Western Comanche Grasslands-
Bent County Including Las Animas-Prowers County Including Lamar-
307 AM MDT Mon Oct 20 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 232, 235, AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM this morning to 6 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zones 232, 235 and 236.

* WINDS...North 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>231-234-210000-
/O.CON.KPUB.FW.W.0041.251020T1700Z-251021T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-Kiowa County Including Eads-
307 AM MDT Mon Oct 20 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222, 226, 227, 228, 229, 230, 231, AND
234...

* AFFECTED AREA...Fire Weather Zones 222, 226, 227, 228, 229, 
  230, 231 and 234.

* WINDS...North 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
878 
WWUS85 KPUB 202008
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
208 PM MDT Mon Oct 20 2025

COZ222-226>232-234>236-210000-
/O.CON.KPUB.FW.W.0041.000000T0000Z-251021T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
208 PM MDT Mon Oct 20 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222, 226, 227, 228, 229, 230, 231, 232, 234, 235, AND 236...

* AFFECTED AREA...Fire Weather Zones 222, 226, 227, 228, 229, 
  230, 231, 232, 234, 235 and 236.

* WINDS...North 10 to 20 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
079 
WWUS85 KPUB 202338
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
538 PM MDT Mon Oct 20 2025

COZ222-226>232-234>236-210045-
/O.EXP.KPUB.FW.W.0041.000000T0000Z-251021T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
538 PM MDT Mon Oct 20 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222,
226, 227, 228, 229, 230, 231, 232, 234, 235, AND 236...

Winds are expected to continue to steadily lessen through the 
evening hours, along with humidity values steadily increasing as 
temperatures begin to fall through the evening. Given this, the
Red Flag Warning currently in effect will be allowed to expire at
the top of the hour. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 19, 11:35 AM MDT, 2 hours 29 minutes earlier. Its key messages:

  • Warmer temperatures and continued breezy conditions expected through much of today, with increasing winds beginning tonight.
  • High winds and elevated fire weather concerns on Monday.
  • Showers across the region Thursday into Friday.
Area forecast discussion, Oct 19, 11:35 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1135 AM MDT Sun Oct 19 2025

.KEY MESSAGES...

- Warmer temperatures and continued breezy conditions expected through
  much of today, with increasing winds beginning tonight.

- High winds and elevated fire weather concerns on Monday.

- Showers across the region Thursday into Friday.

&&

.UPDATE...
Issued at 840 AM MDT Sun Oct 19 2025

Quick update to the forecast grids for expiration of the Freeze
Warnings and Frost Advisories this morning. Much of the plains
dropped to below freezing for a number of hours early this
morning, and in some cases hit a hard freeze, so for portions of
the eastern plains this may be the last freeze highlight of the
season. Remainder of forecast looks good, with strong winds and
elevated fire weather conditions still a concern tonight into
tomorrow. However, approaching cold front may arrive sooner than
expected which might put the Fire Weather Watch in jeopardy.
Moore

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 320 AM MDT Sun Oct 19 2025

Currently..

Temperatures are dipping quickly across the plains as the departing
trough continues to pull off to our east. As of 2 AM, most locations
along and north of Highway 50 are around or below 32F already, with
Trinidad and Springfield already at 34F as well. Canon City and much
of the higher elevations of El Paso County are also around 35F this
hour. Winds have died off on the plains which have aided in our
radiational cooling. Dew points are in the 20s for most locations,
with some teens coming in up in the mountains.

Today and Tonight..

Subfreezing temperatures are expected early this morning across our
mountain valleys and our plains, but we'll warm up quickly as
westerly flow increases over the region and another trough pushes
into the Pacific Northwest. Downsloping winds will help us to
increase our temperatures on the plains from where we were yesterday
by several degrees, which will mean highs into the upper 70s and few
low 80s for many of us. Mountain valleys can also expect highs in
the upper 60s. Zonal flow will also mean increasing west winds,
especially through our gap flows, where gusts to 25 mph will be
possible periodically throughout the day today. Elevated fire
weather conditions with humidities falling into the mid-teens can be
expected through far eastern Fremont, western Pueblo, and Huerfano
counties, where gap flows will be strongest this afternoon, though
conditions are not expected to be substantial enough, or widespread
enough, to warrant any fire weather highlights for today. Winds
begin to increase tonight ahead of the approaching trough as it
pushes into the the northern Rockies, with the early pieces of the
strongest jet support coming in after 06Z tonight. Continued west
winds and mixing through the overnight hours will keep temperatures
warmer tonight than what we are seeing early this morning, with much
of our plains remaining in the 40s and low 50s, especially in the
banana belt up against the mountains.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 320 AM MDT Sun Oct 19 2025

Models continue to be in good agreement through the extended
period, with the main change being with the storm system mid to
late week. All guidance is now a bit slower with the ejection of
the upper low, now on Friday.

Monday...a High Wind Watch will be in effect for the southern
Sangre de Cristo Range and Huerfano County through the morning
hours. High-res model guidance suggests a period during the
morning with downslope wind potential. Gusts up high could top
75 mph, while areas over Huerfano County could see gusts near 60
mph. The FV3 is most aggressive with ducting winds down. The ARW
is a bit less aggressive, but still has gusts in excess of 60
mph along the lee slopes. Up north, more forward shear is
expected, which will help limit downslope winds. There could be
a few brief gusts near 50 mph, mainly in the Pikes Peak Region
during the morning hours.

The main change for Monday is the frontal timing, which will
impact the Fire Weather Watch. Model guidance now has the front
moving across the Plains by late morning to early afternoon.
Previous runs were slower, which would allow for mixing along
the I-25 corridor, with gusty winds and low humidity leading to
fire weather conditions. With the faster frontal arrival, that
will likely limit westerly mixing and drying of air. Opted to
not upgrade the Fire Weather Watch, and will let the day shift
look at the trends. The faster front will also impact
temperatures. Trended temperatures down a couple degrees, with
highs mainly in the upper 60s to mid 70s.

Monday night through Wednesday...upper level high pressure will
spread across the region during this time period. Overnight lows
on Monday will fall to near freezing, and precautions should be
taken to protect sensitive plants and exposed pipes.
Temperatures will warm into the 60s on Tuesday, then warming
into the lower 70s by Wednesday. An upper low off the southern
California coast will begin to move into the region by
Wednesday, with southwesterly flow developing by Wednesday
afternoon. An isolated shower may be possible by late in the
afternoon as the system approaches.

Wednesday night through Friday...the main difference with the
latest model guidance is a slowing down of the upper system.
Previous runs had it exiting the area on Thursday, but the
latest guidance slowly takes the upper low into western Kansas
on Friday. NBM guidance is also starting to cool temperatures
off during this period. Highs will reach into the 60s both
Thursday and Friday, and again could be a few degrees cooler.
Expect rain and snow showers to increase along the Continental
Divide Wednesday night, and spreading east on Thursday. Snow
levels look to remain high, mainly above 9 kft, where minor
accumulations will be possible. Across the Plains, precipitation
will develop eastward Thursday into Friday, with the main focus
across the Palmer Divide and areas north of Highway 50.
Northerly winds could be gusty behind a cold front on Thursday,
and remaining breezy into Friday. The upper system will eject
eastward by Friday evening, with precipitation ending by the
late afternoon to early evening.

Saturday and Sunday...a brief break is forecast on Saturday,
before the next upper wave moves into the region by Sunday.
Temperatures will warm back through the 70s over the weekend.
Another round of gusty winds may be possible Saturday night into
Sunday morning, as the main jet energy moves across the region.
Mozley

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1134 AM MDT Sun Oct 19 2025

VFR conditions anticipated across the forecast area over the next 24
hours, including the three main TAF sites of KCOS, KPUB and KALS. An
approaching upper shortwave will increase S-SW surface winds today
with gusts to 20-25 kts for most locations. Surface winds across the
eastern plains, including KCOS and KPUB, will shift to the NW then N
tonight into Mon morning as a cold front pushes through, with gusts
30+ kts possible. The upper jet will stretch across the state
tonight into tomorrow, producing very strong W winds for the higher
elevations and in the lee of the mts, so included wind shear for
KCOS from 06z-15z, and for KPUB from 04z-10z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Monday morning for
COZ074-075-087.
Fire Weather Watch from Monday morning through Monday
afternoon for COZ222-226>231-234.

&&

UPDATE...MOORE
SHORT TERM...EHR
LONG TERM...MOZLEY
AVIATION...MOORE
Hazardous weather outlook, Oct 19, 9:14 AM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
914 AM MDT Sun Oct 19 2025

COZ058>089-093>099-201300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
914 AM MDT Sun Oct 19 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

High winds will be possible Monday morning over the southern
Sangre de Cristo Range and adjacent Plains. Gusts near 75 mph will
be possible over the higher terrain, while gusts to 60 mph are
possible down low. Fire weather concerns will also be possible on
Monday, mainly along the Interstate 25 corridor, focused on the
gap wind prone areas.

A storm system will bring light snow to the Colorado Mountains
Wednesday night through Friday. Minor accumulations above 9 kft
will be possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

27/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:42 AM MDTHigh Wind WatchPUBCostilla, Huerfano, Las Animas11 hr
Oct 19, 2:02 PM MDTHigh Wind WarningPUBCostilla, Huerfano, Las Animas19 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.